Have Medical Questions? Ask a Doctor Online!
My name is XXXXX XXXXX I am the moderator for this topic. I've been working hard to find a professional to assist you, but sometimes finding the right professional can take a little longer than expected, as the professionals come online at varying times. I wonder whether you would like to continue waiting for an answer…hopefully it won’t take too much longer. Please let me know, and I will continue my search. If you’d prefer not to wait, please tell me, and I will cancel this question for you. Thank you!
Camille - Moderator
Thank you ….hopefully it won’t take too much longer for me to find the right professional for you! Please don't respond to this as it may prevent the professionals from accessing your question. You will receive an email when your professional has responded. If you want to cancel, please let me know, and I will do that for you. Thank you for your continued patience.
I am in good health. I take Zocor for cholesterol and Aciphex for GERD. I have not taken Tranxene consistently for the past 15 years. I started having general anxiety and panic attacks after I lost a son to kidney cancer in 1991 and the anxiety started pretty much during his illness . The Tranxene was given to me by my general practitioner at that time and my doctors up until now renewed my prescriptions as I sometimes still am prone to anxiety but not usually on a daily basis. Since I get a refill of 30 pills once a year or even longer than that I guess it was never a worry. SInce August I have been completely stressed out because of what I believe was a reaction to a Botox injection. I've seen an ENT , oral surgeon, heart doctor for all these vague symptoms and now am just seeing an endocrinologist who thinks menopause might have a lot to do with my issues. To make matters worse I contracted the Norovirus 2 months ago which made me worse and the insomnia actually started during and after that bout.It was a long recovery and I stressed even more. So to answer your question no I have never taken Tranxene daily or regularly but only as needed UNTIL the past 7 months when I found if I took a quarter of a tab I at least could feel somewhat normal. Then after the stomach virus I started taking it daily, especially at night (3.75) so I could sleep through since the insomnia was making me MORE stressed out. Then the endo put me on an estrogen patch as he thought my insomnia was coming from menopause so I quit taking the Tranxene completely and after 7 days started to feel quite not well again---achiness, especially the legs, agitated and then severe insomnia and my blood pressure shot up to about 170/110. That was four nights ago. On that night I took a WHOLE Tranxene and one Inderal (I have on hand for when I go to Europe -- jet lag gives me heart palps) and then I slept for five hours. I took the patch off as I thought it was that. Called the endo and the nurse practitioner said she would lower the dose, The next day it dawned on me that it might be withdrawal but I have stopped Tranxene before and nothing ever happened. I called the doc back and he said to cut the Tranxene in half and keep the patch on. SO I am taking 3.75 at night again but the problem is I wake up anxious and am now taking a half of twice during the day as well because I feel when it wears off I start to get anxiety.. God I hate this..beings back old memories. ANyway I remember a doctor once prescribed 1/4 a tab of Lexapro for anxiety (back in the id 90s)and I remember it working so well I ended up not needing the Tranxene ever and then one day stopped everything. Since then all has been fairly good with the occasional anxiety until the botox!! then all hell broke loose. ANy suggestions?
Thank you. Actually I do have a primary who has "farmed me out" for the past seven months as I had different symptoms. I think he's almost tired of me (I hope not) because all tests come back fine and yet I haven't felt like myself, He considered menopause as well and thus sent me to the endo. However, I've been in menopause for years but I can new symptoms can arise?? I agree that this is probably all stress-related. My last question is concern about Lexapro. Yes it worked well in the past but since then with all the hype about SSRIs I'm concerned that it is not good to take them. Is it significant that I was only on a quarter of a pill? Or does taking them in any dose cause harmful effects? I'm so confused. And although I do not like taking Tranxene daily I guess I should right now unless I substitute with something else correct? I'm a teacher and I'm just trying to get through the next 7 weeks...then I can deal with getting off these things!! Ugh..